What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 10, 1:38 PM CST, 1 hour 44 minutes earlier. Its key messages:
- * Isolated strong to severe storms will be possible this afternoon and evening, especially across south-central Kentucky. * Drier conditions with warming temperatures are expected this weekend. * A low-medium confidence chance for strong storms arrives next Monday. Gusty winds and hail are the primary severe threats.
Area forecast discussion, Apr 10, 1:38 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
338 PM EDT Thu Apr 10 2025
.KEY MESSAGES...
* Isolated strong to severe storms will be possible this afternoon
and evening, especially across south-central Kentucky.
* Drier conditions with warming temperatures are expected this
weekend.
* A low-medium confidence chance for strong storms arrives next
Monday. Gusty winds and hail are the primary severe threats.
&&
.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 337 PM EDT Thu Apr 10 2025
An upper level shortwave will continue to rotate southeast over the
Mid-MS and Lower OH Valleys this afternoon, bringing very cold (-26
C) mid-level air over the region. Though low-level moisture is
modest, strong insolation has warmed sfc temperatures into the mid
60s to lower 70s. MLCAPE appears set to peak at around 1000 J/kg
over central KY and far southern IN through mid-evening.
A cluster of convection has already developed along a weak cold
front in southern IL and southeast MO, with an isolated thunderstorm
now over western KY ahead of the main cluster. This activity will
spread east-southeast through central KY this evening. Additional
updrafts may develop along the convective outflow/cold pool, with
storms increasingly organizing into a short line. Deep-layer shear
of 25-30 kts is marginal for storm organization. But given the very
steep lapse rates through a deep layer, and very cold temperatures
aloft, the environment appears supportive of both isolated damaging
wind gusts and isolated large hail. Storms will be fairly slow
moving to the E/SE due to weaker steering flow aloft. Deep-layer
shear is strongest (30 kts) across south-central Kentucky, with
notably weaker mid-level winds further north. Therefore, have
coordinated with SPC and neighboring NWS offices on a Severe
Thunderstorm Watch for south-central KY. This area is more favorable
for updraft organization, and therefore large hail/wind potential.
Locally strong gusts and hail will still be possible north of the
Watch area.
Convection will weaken after 00Z due to waning instability, but
scattered showers will remain possible overnight. The mid/upper
level trough axis rotates overhead tonight into Friday morning, with
lingering shower activity confined to just south-central KY after
12Z Friday. Friday morning will be cool and cloudy, with a north
wind and lows around 40-45 degrees.
Clouds will take their time clearing Friday afternoon and evening,
but the trend looks positive here as ridging begins to nose in from
the west. Overall, looks like a partly cloudy afternoon with highs
in the 50s.
The first part of the weekend looks cool and pleasant. High pressure
gradually builds east across the area through Saturday night. This
does raise concerns for frost both Friday night and Saturday night,
which could impact sensitive early vegetation. Lows in the low to
mid 30s look possible for much of the area. Other than the chilly
start, Saturday looks like a nice Spring day with afternoon highs in
the mid 50s to around 60 degrees.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Issued at 337 PM EDT Thu Apr 10 2025
Sunday and Sunday Night...
A warming trend is expected during the second half of the weekend as
upper-level ridging builds over the Mississippi and Ohio Valleys. A
shortwave disturbance moving into northern Plains on Sunday will
promote sfc cyclogenesis over the upper MS valley. Between this low
pressure and high pressure over the northern Gulf, southerly flow
should boost temperatures into the mid-to-upper 60s and lower 70s
across the region Sunday afternoon. All in all, Sunday should be a
pleasant day weather-wise with light south winds and mostly sunny
skies.
Sunday night, a west-southwesterly LLJ will develop over the region
ahead of the approaching mid-level shortwave. This will bring some
moisture into the area, and clouds will increase Sunday night.
However, moisture is not expected to be nearly as rich as last
week's system, with ensemble mean PW values rising to around 1-1.1"
Monday morning. Persistent southerly flow overnight Sunday night
will keep temperatures milder, with lows only expected to fall into
the 50s in most locations.
Monday and Monday Night...
Monday into Monday night, the aforementioned upper trough and sfc
front will move through the Ohio Valley. In previous model runs,
there were minor timing discrepancies between the different ensemble
suites, with the GFS generally a bit slower than the ECMWF. Initial
analysis of the 12Z data suggests better model agreement on timing
of FROPA, which will have an impact on shower/storm chances Monday
afternoon and evening. Forecast soundings for next Monday afternoon
show much of the moisture increasing in the low levels, with cooler
and drier air aloft allowing for steep mid-level lapse rates within
an elevated mixed layer. As the previous discussion noted,
hodographs show primarily speed shear, and given the EML and steep
mid-level lapse rates/dry air, would expect hail and gusty winds to
be the main severe threats. There is quite a bit of uncertainty with
this event, as the overlap between the best forcing and the best
instability is quite narrow, and there will be quite a bit of mid-
level capping to overcome.
Fortunately, this system will be quick-moving, with ensemble mean
QPF amounts only around 0.10-0.25" at this time. As a result, any
additional rainfall Monday is not expected to exacerbate ongoing
hydro/flooding issues.
Tuesday through Wednesday Night...
Behind Monday's system, upper troughing will settle across the
eastern CONUS with NW flow moving over the Ohio Valley. This should
bring another period of relatively calm weather with cold advection
dropping temperatures back below normal on Tuesday. Gusty winds
would be expected on Tuesday, especially given steep low-level lapse
rates in the post-frontal environment. Otherwise, dry weather is
expected through next Wednesday, with the next potential system
arriving next Thursday.
&&
.AVIATION /18Z TAFS THROUGH 00Z SATURDAY/...
Issued at 206 PM EDT Thu Apr 10 2025
Sct SHRA and TSRA have already developed just upstream in portions
of southeast MO and southern IL, and this activity is moving
southeast ahead of an approaching mid-level shortwave trough. Sct
TSRA looks possible at the southern IN and central KY terminals
mainly between 21-03Z this evening. Brief TSRA impacts can be
expected, but expected coverage limits confidence in timing.
After 02-03Z tonight, expect lingering sct SHRA with lowering
ceilings. Prevailing W/NW flow this afternoon and evening will
eventually veer N/NW early Friday morning. A period of low ceilings,
including IFR and low-end MVFR, looks likely between 06-17Z Friday.
NNE winds will increase to around 10-15 kts on Friday.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.
&&
SHORT TERM...EBW
LONG TERM...CSG
AVIATION...EBW
Hazardous weather outlook, Apr 10, 1:56 PM CST, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
356 PM EDT Thu Apr 10 2025
INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-
065>067-112000-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Hardin-Bullitt-
Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott KY-Harrison KY-
Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-
Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-Boyle-Garrard-
Madison-Taylor-Casey-Lincoln-
356 PM EDT Thu Apr 10 2025 /256 PM CDT Thu Apr 10 2025/
This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.
.DAY ONE...Tonight.
River flooding will continue to pose a threat to the area. Do not
approach or drive through floodwaters!
This evening, scattered showers and thunderstorms will move across
the region. A few of these storms could be capable of producing
strong winds and/or small hail.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is low to medium confidence in strong to severe storms Monday
afternoon and evening. Gusty winds and hail are the primary severe
weather hazards.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
GENERAL STORM MOTION OF THE DAY:
Storms will move east at 10 to 20 mph.
Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving. Please use this with caution
and be prepared for changing conditions.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
KYZ026-027-061>064-070>078-081-082-112000-
Ohio-Grayson-Butler-Edmonson-Hart-Green-Logan-Warren-Simpson-Allen-
Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
256 PM CDT Thu Apr 10 2025
...SEVERE THUNDERSTORM WATCH 135 IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.
.DAY ONE...Tonight.
Scattered thunderstorms are expected through the evening hours. Some
storms could be strong to severe. The main threats are isolated
damaging winds and large hail.
River flooding will continue to pose a threat to the area. Do not
approach or drive through floodwaters!
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is low to medium confidence in strong to severe storms Monday
afternoon and evening. Gusty winds and hail are the primary severe
weather hazards.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
GENERAL STORM MOTION OF THE DAY:
Storms will move east at 10 to 20 mph.
Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving. Please use this with caution
and be prepared for changing conditions.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
EBW
In the hours before
Special weather statement, Apr 10, 2:12 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Louisville KY
312 PM CDT Thu Apr 10 2025
KYZ070-072-073-102045-
Logan KY-Simpson KY-Allen KY-
312 PM CDT Thu Apr 10 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LOGAN...SOUTHERN
SIMPSON AND SOUTHWESTERN ALLEN COUNTIES THROUGH 345 PM CDT...
At 312 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles northwest of Cross Plains, moving southeast at
25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Franklin, Adairville, Black Jack, Hilltop, Neosheo, Dot, Clare,
Geddes, Mcelroy Ford, and Lickskillet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Kentucky.
&&
LAT...LON 3665 8659 3664 8702 3666 8706 3681 8705
3673 8634 3665 8642 3665 8651 3663 8656
TIME...MOT...LOC 2012Z 301DEG 21KT 3666 8676
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
NeudorffSpecial weather statement, Apr 10, 2:34 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Louisville KY
434 PM EDT Thu Apr 10 2025
KYZ029-038-045-102100-
Bullitt KY-Spencer KY-Nelson KY-
434 PM EDT Thu Apr 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SPENCER...NORTH
CENTRAL NELSON AND NORTHEASTERN BULLITT COUNTIES THROUGH 500 PM
EDT...
At 434 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Pioneer Village, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Washington, Fairfield, Crenshaw, Highgrove, Waterford,
Solitude, and Smithville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3797 8562 3805 8559 3807 8536 3792 8538
TIME...MOT...LOC 2034Z 273DEG 14KT 3800 8553
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BJSSpecial weather statement, Apr 10, 2:37 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Louisville KY
437 PM EDT Thu Apr 10 2025
INZ089-KYZ023>025-102100-
Perry IN-Hancock KY-Meade KY-Breckinridge KY-
437 PM EDT Thu Apr 10 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL PERRY...WEST CENTRAL
MEADE...NORTHEASTERN HANCOCK AND NORTHWESTERN BRECKINRIDGE COUNTIES
THROUGH 500 PM EDT/400 PM CDT/...
At 436 PM EDT/336 PM CDT/, Doppler radar was tracking a cluster of
strong thunderstorms 10 miles northeast of Tell City, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tell City, Hawesville, Cannelton, Leopold, Troy, Ranger, Skillman,
Terry, Gerald, and Dodd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3800 8682 3800 8681 3802 8680 3800 8678
3800 8677 3803 8678 3803 8677 3804 8679
3804 8678 3805 8678 3816 8660 3802 8635
3792 8649 3786 8674 3798 8687
TIME...MOT...LOC 2036Z 315DEG 13KT 3805 8662
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BJSSpecial weather statement, Apr 10, 3:13 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Louisville KY
513 PM EDT Thu Apr 10 2025
INZ083-089-KYZ023-102200-
Perry IN-Dubois IN-Hancock KY-
513 PM EDT Thu Apr 10 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN DUBOIS...NORTHWESTERN
PERRY AND NORTH CENTRAL HANCOCK COUNTIES THROUGH 600 PM EDT/500 PM
CDT/...
At 513 PM EDT/413 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles south of Winslow to
near Dale to 7 miles northwest of Grandview. Movement was east at 40
mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jasper, Tell City, Huntingburg, Ferdinand, Leopold, Holland, Troy,
Ranger, Millersport, and Bretzville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3837 8707 3837 8681 3814 8659 3797 8656
3797 8687 3799 8686 3800 8681 3802 8680
3800 8677 3803 8677 3804 8679 3806 8677
3808 8678 3810 8677 3812 8681 3812 8680
3815 8681 3821 8679 3820 8707
TIME...MOT...LOC 2113Z 278DEG 34KT 3829 8720 3819 8708 3804 8705
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
BJSSpecial weather statement, Apr 10, 3:17 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Louisville KY
517 PM EDT Thu Apr 10 2025
KYZ029-038-039-045>047-054-102145-
Bullitt KY-Mercer KY-Marion KY-Spencer KY-Washington KY-Nelson KY-
Anderson KY-
517 PM EDT Thu Apr 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SPENCER...NORTHERN
NELSON...NORTHWESTERN MERCER...SOUTHWESTERN ANDERSON...NORTHWESTERN
MARION...CENTRAL WASHINGTON AND SOUTH CENTRAL BULLITT COUNTIES
THROUGH 545 PM EDT...
At 517 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Bardstown, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bardstown, Bloomfield, Willisburg, Fairfield, Wakefield, Samuels
Field Airport, Booker, Scuffletown, Deatsville, and Botland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3786 8497 3767 8536 3787 8566 3799 8528
TIME...MOT...LOC 2117Z 298DEG 20KT 3787 8534
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
BJSSpecial weather statement, Apr 10, 3:18 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Louisville KY
418 PM CDT Thu Apr 10 2025
KYZ023-024-026-027-061-102145-
Grayson KY-Butler KY-Hancock KY-Ohio KY-Breckinridge KY-
418 PM CDT Thu Apr 10 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HANCOCK...
NORTHWESTERN BUTLER...WEST CENTRAL GRAYSON...SOUTHWESTERN
BRECKINRIDGE AND OHIO COUNTIES THROUGH 445 PM CDT...
At 418 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whitesville to near Central City. Movement
was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hartford, Beaver Dam, Fordsville, Centertown, Mchenry, Rockport,
Rochester, Mining City, Ralph, and Shreve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and central Kentucky.
&&
LAT...LON 3738 8709 3748 8712 3747 8711 3755 8705
3763 8695 3762 8692 3767 8682 3771 8687
3772 8686 3770 8658 3717 8674 3721 8690
3724 8691 3724 8694 3727 8698 3732 8699
3736 8703 3737 8707 3733 8711 3734 8714
TIME...MOT...LOC 2118Z 278DEG 27KT 3769 8696 3729 8709
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
Neudorff